MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-18-40-HELIX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil was not returned for analysis; therefore, no definitive conclusion can be drawn regarding the clinical observation.However, the device is pending return.Upon receipt of the device and/or additional information a supplemental report will be filed.Related mdrs for this event: 2029214-2018-00914 2029214-2018-00915.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that two medtronic implant coils migrated from the target location and possibly contributed to newly developed pulmonary thrombosis.Prior to the event, the two medtronic implant coils were implanted in the intended location; however, they both fell out of the aneurysm and migrated afterwards.One implant coil was found in the vena cava and the other implant coil was found in the pulmonary artery.The physicians successfully extracted both implant coils from the patient.The complication mentioned above as noticed at the time.The patient required additional hospitalization time due to the re-intervention and administration of the anticoagulants.The reported devices and accessory devices were reported to be prepared as indicated in the instructions for use (ifu).The patient¿s vasculature was moderate in tortuosity and blood flow was normal.
 
Additional Manufacturer Narrative
The device was received with the implant coil only; inside of a biohazard bag and a shipping box.There was no pusher, microcatheter, or accessories returned with the device.The implant coil was found to be damaged and stretched with the polypropylene filament broken.The detached element was not returned and missing from the proximal end of the coil.No other anomalies were observed.Based on the customer's photo, the customer complaint was confirmed.However, the event cause could not be determined.In addition, the returned coil was found damaged and stretched with the polypropylene filaments broken.However, the cause for damage could not be determined.Since the pusher, detached element and microcatheter were not returned; any contribution of the pusher, detached element and microcatheter could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
MDR Report Key8037672
Report Number2029214-2018-00914
Device Sequence Number11159361
Product Code KRD
UDI-Device Identifier00847536017108
UDI-Public00847536017108
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Model NumberPV-18-40-HELIX
Device Catalogue NumberPV-18-40-HELIX
Device Lot NumberA598711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR